MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SENSITIVE ESTRADIOL; RADIOIMMUNOASSAY, ESTRADIOL

CLARE DISCRETE MFG IO ACCESS SENSITIVE ESTRADIOL; RADIOIMMUNOASSAY, ESTRADIOL
Catalog Number B84493
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as weight, ethnicity or race.The access snse2 reagent was not returned for evaluation.All assay and system verifications met specifications at the time of the event.No hardware errors, flags or other assay issues were reported in connection with this event.No other patient results were called into question.Per the access snse2 assay instructions for use p/n b84425.G, in the limitations section it states: ¿the access sensitive estradiol assay results are not intended to be used to measure the effectiveness of exogenous estradiol supplementation, for example, when the patient is on hormone replacement therapy.The presence of estradiol drug analogues and their metabolites could have an impact on estradiol recovery when using this assay.¿ the customer confirmed the patient¿s treatment for stimulation contains exogenous estradiol.In conclusion, use error is the cause of this event, the customer did not follow the sensitive estradiol reagent instructions for use limitation section which advises the sensitive estradiol assay is not intended to be used to measure the effectiveness of estradiol supplementation.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.Replacing the access snse2 reagent by the access estradiol reagent resolved the issue.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining false low sensitive estradiol (access snse2) results involving the laboratory's access 2 immunoassay analyzer (serial number (b)(4)).On (b)(6) 2021, the first patient¿s result was 1222.20 pg/ml (not questioned).On (b)(6) 2021, a new collected sample gave a snse2 result at 356.37 pg/ml that was discordant with customer expectation.The customer diluted it ½ with s0 calibrator and obtained a result at 1152.86 pg/ml on (b)(6) 2021, he diluted it at 1/5 and the result was 12226.06 pg/ml on (b)(6) 2021.This sample was retested with the roche cobas method and the result was discordant at 1475.00 pg/ml.The sample was also repeated on dxi instrument with e2 reagent and a higher result at 1561.1 pg/ml was also obtained on (b)(6) 2021.A third sample was collected on (b)(6) 2021 and the snse2 result was 610.14 pg/ml.This sample was retested with the roche cobas method, the result was 826.00 pg/ml.The sample was repeated on dxi instrument with e2 reagent and a higher result at 958.0 pg/ml was obtained on (b)(6) 2021.The patient was under ovarian functional stimulation (the customer¿s expected ranges for patients under stimulation treatment is 900-1600 pg/ml).The patient treatment was changed after the initial access erroneously low snse2 result was obtained: the menopur medication was increased from 75 iu to 100 iu and the gonal medication was increased from 200 iu to 250 iu.The patient had an ovum pick up (opu) after the event.No delay in opu was reported.No hardware errors or issues with other assays were reported in conjunction with this event.Snse2 calibration was passing within specifications at the time of the event.System check passed on (b)(6) 2021.Two levels of qc (quality control) were passing within customer¿s ranges on the (b)(6) 2021.The customer didn¿t perform every day qc, no qc ran at time of the event.Sample tube collection type was not provided.Sample processing information such as centrifugation time, speed and temperature were not provided.There was no report of sample integrity issues.No further sample information was provided.

Brand Name
ACCESS SENSITIVE ESTRADIOL
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key12524856
Report Number9680746-2021-00052
Device Sequence Number4460177
Product Code CHP
UDI-Device Identifier15099590699383
UDI-Public(01)15099590699383(17)220225(11)210225(10)172052
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Catalogue NumberB84493
Device Lot Number172052
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR